Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 141, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Sep 3, 2000, 3:11 AM CDT for Monroe County, Wisconsin. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 3, 2000, 3:11 AM CDT (08:11 UTC)
- Expired
- Sep 3, 2000, 4:00 AM CDT
- In force
- 49 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Monroe County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 3:50 AM CDT | Hail 0.75 | Warrens, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 2, 11:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 030812 SVRLSE WIC081-030900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 311 AM CDT SUN SEP 3 2000 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 400 AM CDT * AT 311 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 5 MILES SOUTHWEST OF BLACK RIVER FALLS TO 13 MILES NORTH OF VIROQUA...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORMS ARE EXPECTED TO BE... NEAR SPARTA AT 320 AM CDT NEAR CASHTON AT 330 AM CDT NEAR FORT MC COY AT 335 AM CDT NEAR TOMAH AT 355 AM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. RIECK LAT...LON 4418 9091 4372 9096 4371 9036 4416 9039
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 9:18 PM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Sep 2, 9:18 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 918 PM CDT SAT SEP 2 2000 PLANNING TO MAKE SOME MINOR TWEAKS TO WORDING IN THE ZONE FORECASTS...BUT GOING TO WAIT AS LONG AS POSSIBLE TO LET THE ATMOSPHERE SHOW ITS HAND A LITTLE MORE. TIMING AND CHANCES OF CONVECTION...AND STATUS OF STRATUS THE MAIN FEATURES TO DEAL WITH. FOR 3RD NIGHT IN A ROW...STRATUS PLAYING THE STOP AND GO GAME RIGHT IN THE HEART OF THE FORECAST AREA. LOOKS LIKE NORTHWARD PROGRESS HAS HALTED...AND SHOULD SEE IT EXPAND BACK SOUTH SOME PER PREVAILING LOW LEVEL WINDS AND PRESENCE OF MOISTURE. ALSO NARROW BAND OF CLOUDS AND WIDELY SCATTERED CONVECTION FROM WESTERN IA UP INTO MN. LATEST RADAR LOOPS SHOWING NEW DEVELOPMENT JUST TO WEST OF TWIN CITIES AREA AND SOME CASTELLANUS SHOWERS OVER NORTHWEST WI. ALSO SOME DYING CONVECTION MOVING ACROSS IA. WITH SHORT WAVE VERY EVIDENT ON VAPOR IMAGERY...WILL LEAVE RAIN IN THE FORECAST.K..BUT CAPPING STILL LIMITING DEVELOPMENT. .LSE...NONE. WELVAERT
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 3:30 AM CDT | Severe Thunderstorm Warning | ARX | Vernon | 30 min |
| Sep 3, 3:35 AM CDT | Severe Thunderstorm Warning | ARX | Juneau | 55 min |
| Sep 3, 6:05 AM CDT | Severe Thunderstorm Warning | ARX | Grant | 55 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.